MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER TIEMANN MODEL COUDE

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER TIEMANN MODEL COUDE
Catalog Number 0102L16
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
The urology patient with a standing prescription for monthly foley catheters, which they insert themselves with permission of their doctor and had been using the bard item 0102l16 for about three years and get them from norco medical supply company.Three of the catheters had been defective, two with a slow leak at the funnel end.The customer used them with the bard flip-flo valve (bff20), also thought it might be the valve that was the problem, but when replaced the valve, the leak continued.The customer determined that it was not from the end of the valve but from the funnel end of the catheter where it fitted over the valve stem and thought it must have been a one-in-a-million defect, but then it happened again with another catheter.When the replaced that one and kept it to examine the funnel end and saw that there was a vertical slit in the whitish lining material that allowed the leakage.It was miserable having to contend with seepage for a month (medicare only allows one catheter per month).There was obviously something wrong with the manufacturing and quality-control processes at bard.The customer requested the customer look into this and that the replace the two defective items and received.Also received one catheter with no bump on the funnel end to indicate the proper orientation for insertion of a coude tip.The customer called norco about that one, and they sent a replacement.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.No actions can be taken at this time since a root cause was not identified.A labeling review was not performed because labeling could not have prevented the reported failure.The dhr review could not be performed without a lot number.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
The urology patient with a standing prescription for monthly foley catheters, which they insert themself with permission of their doctor and had been using the bard item 0102l16 for about three years and get them from norco medical supply company.Three of the catheters had been defective, two with a slow leak at the funnel end.The customer used them with the bard flip-flo valve (bff20), also thought it might be the valve that was the problem, but when replaced the valve, the leak continued.The customer determined that it was not from the end of the valve but from the funnel end of the catheter where it fitted over the valve stem and thought it must have been a one-in-a-million defect, but then it happened again with another catheter.When the replaced that one and kept it to examine the funnel end and saw that there was a vertical slit in the whitish lining material that allowed the leakage.It was miserable having to contend with seepage for a month (medicare only allows one catheter per month).There was obviously something wrong with the manufacturing and quality-control processes at bard.The customer requested the customer look into this and that the replace the two defective items and received.Also received one catheter with no bump on the funnel end to indicate the proper orientation for insertion of a coude tip.The customer called norco about that one, and they sent a replacement.

Brand Name
BARDEX® LUBRICATH® FOLEY CATHETER TIEMANN MODEL COUDE
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key21384108
Report Number1018233-2025-00900
Device Sequence Number20981157
Product Code EZC
UDI-Device Identifier00801741018121
UDI-Public(01)00801741018121
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0102L16
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2025
Supplement Date Received by Manufacturer02/21/2025
Initial Report FDA Received Date02/14/2025
Supplement Report FDA Received Date03/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown